Alert archive / West Virginia / River Flood Warnings in 2025

River Flood Warning 13, NWS Charleston, WV

February 6, 2025Pocahontas County, West Virginia

NWS Charleston, WV issued this river flood warning at Feb 6, 2025, 1:34 PM EST for Pocahontas County, West Virginia. It took effect at Feb 6, 2025, 3:21 PM EST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Feb 6, 2025, 1:34 PM EST (18:34 UTC)
In effect from
Feb 6, 2025, 3:21 PM EST
Expired
Feb 7, 2025, 7:16 AM EST
In force
16 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

County Pocahontas County, WV

The radar

The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Greenbrier River at Marlinton (MRLW2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

116 
WGUS41 KRLX 061834
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
134 PM EST Thu Feb 6 2025

...The National Weather Service in Charleston WV has issued a Flood 
Warning for the following rivers in West Virginia...

  Greenbrier River At Marlinton affecting Pocahontas County.

For the Greenbrier River...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued late tonight at 145 AM EST.

&&

WVC075-070645-
/O.NEW.KRLX.FL.W.0013.250206T2021Z-250207T0950Z/
/MRLW2.1.ER.250206T2021Z.250207T0000Z.250207T0349Z.NO/
134 PM EST Thu Feb 6 2025

...FLOOD WARNING IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Greenbrier River at Marlinton.

* WHEN...Until late tonight.

* IMPACTS...At 10.0 feet, Low areas along the river are flooded. 1st 
  & 2nd Avenues start to flood.

* ADDITIONAL DETAILS...
  - At 12:45 PM EST Thursday the stage was 9.5 feet.
  - Forecast...The river will rise above flood stage late this
    afternoon to 10.7 feet this evening. It will then fall below
    flood stage tonight.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.7 feet on 03/11/2015.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014


$$

JLB
3 follow-up statements
621 
WGUS81 KRLX 062115
FLSRLX

Flood Statement
National Weather Service Charleston WV
415 PM EST Thu Feb 6 2025

...The Flood Warning is extended for the following rivers in West 
Virginia...

  Greenbrier River At Marlinton affecting Pocahontas County.

For the Greenbrier River...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued late tonight at 415 AM EST.

&&

WVC075-070915-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-250207T1404Z/
/MRLW2.1.ER.250206T1900Z.250207T0000Z.250207T0804Z.NO/
415 PM EST Thu Feb 6 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Greenbrier River at Marlinton.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 12.0 feet, Sections of 1st, 2nd and 3rd Avenues in 
  Marlinton are flooded. Sections of 9th Street start to flood. 
  Sections of Campbelltown start to flood.

* ADDITIONAL DETAILS...
  - At 3:30 PM EST Thursday the stage was 10.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:30 PM EST Thursday was 10.6 feet.
  - Forecast...The river will rise to 11.5 feet this evening. It
    will then fall below flood stage late tonight.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.4 feet on 01/31/2013.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014


$$

JLB
862 
WGUS41 KRLX 062346
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
646 PM EST Thu Feb 6 2025

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in West Virginia...

  Greenbrier River At Marlinton affecting Pocahontas County.

For the Greenbrier River...Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued Friday morning at 700 AM EST.

&&

WVC075-071200-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-250207T2010Z/
/MRLW2.2.ER.250206T1900Z.250207T0300Z.250207T1410Z.NO/
646 PM EST Thu Feb 6 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Greenbrier River at Marlinton.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 12.0 feet, Sections of 1st, 2nd and 3rd Avenues in 
  Marlinton are flooded. Sections of 9th Street start to flood. 
  Sections of Campbelltown start to flood.

* ADDITIONAL DETAILS...
  - At 6:00 PM EST Thursday the stage was 11.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:00 PM EST Thursday was 11.6 feet.
  - Forecast...The river will rise to 12.6 feet late this
    evening. It will then fall below flood stage late tomorrow
    morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.9 feet on 03/02/2007.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014


$$

JLB
242 
WGUS81 KRLX 071216 RRA
FLSRLX

Flood Statement
National Weather Service Charleston WV
716 AM EST Fri Feb 7 2025

...The Flood Warning is cancelled for the following rivers in West 
Virginia...

  Greenbrier River At Marlinton affecting Pocahontas County.

WVC075-071330-
/O.CAN.KRLX.FL.W.0013.000000T0000Z-250207T1216Z/
/MRLW2.2.ER.250206T1900Z.000000T0000Z.000000T0000Z.NO/
716 AM EST Fri Feb 7 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Greenbrier River At Marlinton.

* ADDITIONAL DETAILS...
  - At 6:45 AM EST Friday the stage was 8.4 feet.
  - Forecast...The river is falling below action stage this
    morning.
  - http://www.weather.gov/safety/flood

&&

         


&&

LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014


$$

30

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 6, 1:10 PM EST, 24 minutes earlier.

Area forecast discussion, Feb 6, 1:10 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
110 PM EST Thu Feb 6 2025

.SYNOPSIS...
System skirts south tonight. Potent, moisture-laden systems
will impact the area this weekend, and early to mid next week,
each with heavy rain, and mixed wintry precipitation.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 1245 PM Thursday...

Have cancelled the rest of the Flood Watch as significant
precipitation has moved out of the area.

Another wave will affect southwest Virginia and southern West
Virginia tonight. Models showing decent CAPE near 1000 in
southwest Virginia with precipitable water values over 1.1
inches. With the ground saturated from rain received today,
there are concerns for flooding.

A high pressure system will then build into the area on Friday,
providing dry weather.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 109 PM Thursday...

Another system will approach from the southwest early Saturday
morning with a warm front lifting northward. This will create more
widespread rain across the area Saturday. At the time of this
writing, models are predicting less rainfall than what was seen this
morning, with rainfall amounts generally 0.25-0.75" across the
region. However, given the wet soils and current flooding issues, it
won't take much additional rainfall to lead to more problems. We
will be watching Saturday closely.

A trailing cold front will pass through the area west to east early
Sunday morning, with drying occurring behind it. Mild temperatures
Saturday (lower to middle 50s lowlands, 40s mountains) will
transition to the upper 30s and lower 40s Sunday behind the cold
front.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 109 PM Thursday...

Models are indicating a surface boundary and a weak upper-level
disturbance may create light rain and snow Monday. This looks like a
weak signal overall, so we went with small chances in the forecast
package.

Rain and snow chances increase significantly Monday night and
Tuesday as a stronger wave of low pressure approaches from the
Mississippi River Valley. Precipitation type, QPF, and accumulation
all remain uncertain at this time, as all of these things will
highly depend on the track of low pressure. However, given the very
saturated ground over the past few weeks, we will be on alert for
additional flooding potential. Currently, we are thinking that
precipitation may start as snow for a large portion of the area
Monday night with overnight lows in the lower 30s. Then, snow may
transition to rain Tuesday for most of the lowlands as temperatures
rise into the upper 30s and lower 40s, with mainly snow in the
mountains. As low pressure exits Tuesday night, one final batch of
snow may be possible with cold air wrapping around on the backside.

The overall pattern looks to remain active through the end of the
work week. There may be a brief break in activity Wednesday before
another system approaches again by Thursday.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 1145 AM Thursday...

MVFR ceilings with some IFR will gradually raise this afternoon
to mainly MVFR. Another system will cause some showers and
thunderstorms across southwest Virginia and southern West
Virginia tonight, with MVFR to IFR restrictions. Other areas
will gradually improve overnight to VFR. All areas are expected
to improve to VFR by early Friday morning.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of improving conditions this
afternoon and tonight could vary. Timing and intensity of
restrictions tonight over sw VA and southern WV could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    M    M    M    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    H    M    L
EKN CONSISTENCY  H    H    H    M    H    H    H    H    H    H    M    M
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z FRIDAY...
IFR conditions possible Saturday into Saturday night with heavy
precipitation.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/SL
NEAR TERM...RPY
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...RPY
Hazardous weather outlook, Feb 6, 12:25 PM EST, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1225 PM EST Thu Feb 6 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-071730-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1225 PM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Flood Warnings remain for parts of the area. Motorists should use
extreme caution and be prepared for water or debris on roadway.
Please continue to heed remaining road closures.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another soaking rain is expected this weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Feb 6, 1:06 PM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
106 PM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     Flood            3 SSW Webster Springs   38.44N 80.42W
02/06/2025                   Webster            WV   911 Call Center

            Flooding reported along Gauley River Rd.

&&

FMK
Local storm report, Feb 6, 1:10 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
110 PM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     Non-Tstm Wnd Dmg 2 SW Lake Hope State Pa 39.31N 82.38W
02/06/2025                   Vinton             OH   911 Call Center

            Tree down on lines in the road.

&&

FMK
Local storm report, Feb 6, 1:11 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
111 PM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     Flood            6 NNW Harts             38.10N 82.18W
02/06/2025                   Lincoln            WV   Public

            Video shows multiple roads covered by water.

&&

JRM
Local storm report, Feb 6, 1:19 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
119 PM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Flood            5 ESE Cowen             38.38N 80.48W
02/06/2025                   Webster            WV   Public

            High water reported on Williams River Rd.

&&

FMK
Local storm report, Feb 6, 1:25 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
125 PM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Non-Tstm Wnd Dmg Raceland                38.53N 82.74W
02/06/2025                   Greenup            KY   911 Call Center

            Tree down at Dillow Ave and Hillsdale Rd.

&&

FMK
Local storm report, Feb 6, 1:29 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
129 PM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     Non-Tstm Wnd Dmg 4 SE Durbin             38.51N 79.78W
02/06/2025                   Pocahontas         WV   911 Call Center

            Trees down on power lines at Potomac
            Highlands Trail and Lower Murphy Rd.

&&

FMK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:14 AM ESTAreal Flood WarningRLXCabell, Kanawha, Lincoln, Mason, Putnam, Wayne35 hr
Feb 6, 2:34 AM ESTSpecial Weather StatementRLXCabell26 min
Feb 6, 2:48 AM ESTFlash Flood Warning EmergencyRLXCabell, Lincoln, Wayne6 hr
Feb 6, 3:05 AM ESTFlash Flood Warning EmergencyRLXKanawha, Lincoln, Putnam6 hr
Feb 6, 3:53 AM ESTFlash Flood WarningRLXClay, Kanawha, Nicholas6 hr
Feb 6, 3:54 AM ESTSpecial Weather StatementRLXLincoln51 min
Feb 6, 4:08 AM ESTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Raleigh37 min
Feb 6, 4:38 AM ESTSpecial Weather StatementRLXBoone, Logan, Mingo52 min
Feb 6, 5:30 AM ESTFlash Flood Warning EmergencyCatastrophic damage threatRLXCabell3 hr
Feb 6, 5:40 AM ESTSpecial Weather StatementRLXMcDowell, Raleigh, Wyoming50 min
Feb 6, 5:44 AM ESTAreal Flood WarningRLXKanawha10 hr
Feb 6, 7:13 AM ESTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne47 min
Feb 6, 7:21 AM ESTAreal Flood WarningRLXRandolph20 hr
Feb 6, 7:30 AM ESTAreal Flood WarningRLXCabell, Calhoun, Jackson, Kanawha, Mason, Putnam and 2 more23 hr
Feb 6, 7:34 AM ESTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln26 min
Feb 6, 7:41 AM ESTAreal Flood WarningRLXCalhoun, Jackson, Mason, Ritchie, Wirt, Wood14 hr
Feb 6, 7:45 AM ESTAreal Flood WarningRLXBoone, Kanawha, Lincoln, Logan, Mingo, Wayne24 hr
Feb 6, 7:49 AM ESTAreal Flood WarningRLXBraxton, Calhoun, Clay, Gilmer, Kanawha, Nicholas and 2 more12 hr
Feb 6, 7:51 AM ESTAreal Flood WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 4 more12 hr
Feb 6, 7:58 AM ESTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Wayne32 min
Feb 6, 8:04 AM ESTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas26 min
Feb 6, 8:16 AM ESTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne29 min
Feb 6, 8:25 AM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh35 min
Feb 6, 8:29 AM ESTTornado WarningRLXBoone, Lincoln, Logan, Mingo31 min
Feb 6, 9:07 AM ESTAreal Flood WarningRLXBarbour, Harrison, Randolph, Upshur12 hr
Feb 6, 9:44 AM ESTSpecial Weather StatementRLXMingo31 min
Feb 6, 10:00 AM ESTAreal Flood WarningRLXClay, Kanawha, Nicholas6 hr
Feb 6, 10:00 AM ESTRiver Flood WarningRLXUpshur21 hr
Feb 6, 10:04 AM ESTAreal Flood WarningRLXKanawha, Lincoln, Putnam12 hr
Feb 6, 10:07 AM ESTAreal Flood WarningRLXNicholas, Pocahontas, Randolph, Webster12 hr
Feb 6, 10:15 AM ESTAreal Flood WarningRLXBoone, Fayette, Kanawha, Logan, McDowell, Mingo and 5 more9 hr
Feb 6, 10:50 AM ESTRiver Flood WarningRLXBarbour36 hr
Feb 6, 10:54 AM ESTRiver Flood WarningRLXBarbour28 hr
Feb 6, 11:36 AM ESTAreal Flood WarningRLXWood6 hr
Feb 6, 12:27 PM ESTRiver Flood WarningRLXGilmer16 hr
Feb 6, 1:05 PM ESTRiver Flood WarningRLXClay, Kanawha7 hr
Feb 6, 1:09 PM ESTRiver Flood WarningRLXNicholas, Webster7 hr
Feb 6, 1:13 PM ESTRiver Flood WarningRLXKanawha15 hr
Feb 6, 1:42 PM ESTFlood WatchRLXMcDowell12 hr
Feb 6, 4:50 PM ESTAreal Flood WarningRLXTyler6 hr
Feb 6, 6:53 PM ESTRiver Flood WarningRLXBarbour, Randolph12 hr

Nearby

River Flood Warnings in West Virginia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.